Can prescribing Opioids cause a patient’s death?

0
137
Person dead from opioid overdose
Person dead from opioid overdose

In the recent times, opioid overdose has become a major cause leading to death in many countries with the U.S facing the highest number of losses per year. An opioid overdose happens when the prescribed drug is taken in unusual quantities that consequently become life-threatening. The major reason is that these medications are highly addictive when consumed on a regular basis mainly because of its analgesic properties. On a stats basis, nearly 29% patients misuse the medication evoking risk factors.

Opioid Overdose
Opioid Overdose

While most cases are treatable, there are chances that the person has already crossed the warning sign where it becomes really difficult to bring back the body to function. A recent report states that Doctors have considerably reduced prescribing opioid-based painkillers to their patients who visit the Hospital. Moreover, alcohol consumption and unhealthy food habits can worsen the issue causing a great crisis.

Symptoms that warn that someone is in danger

Unconscious due to overdose
Unconscious due to overdose

A person who is affected by opioid overdose can himself diagnose that things have gone wrong when he experiences difficulty in breathing, lost consciousness or confusion in doing things. These are the intial stages that he should immediately refrain from consuming it and neglecting to do so can lead to unconsciousness, unresponsiveness, and smaller pupils.

Immediate Treatment

Immediate Treatment
Immediate Treatment

When you see someone suffering from lowered breathing; it is advised that you take them to the emergency at once without delay. Mechanical ventilation and life support can help them stable until the medical practitioner actually starts the detoxifying process. Opioids don’t leave the body that easily as they tend to stay in your blood even days after you have stopped consuming it. So, the detox methodologies might sometimes cause withdrawal symptoms that can lead to miserable flu and vomiting and hence the patient should be kept under observation and continuous monitoring.

Prevention & Cure

Take the right dosage
Take the right dosage

Life gives a chance when the symptoms start showing warning signs that your loved one might fall into the trap of opioid overdose when he is often in confusion, inattentive or unusually sleepy. During times like these, it is best to flush out the drug from the body by giving them loads of liquid to drink. This will cleanse the blood vessels from the ill effect of opioids. Alongside this, bring it to your doctor’s attention for treatment.

Though the Healthcare department has recommended doctors to advise opioids only in case of critical need, it is every individual’s responsibility to know what the prescribed medication contains and if they are taking the proper dosage and for the prescribed number of days only.

 

 

 

Summary
Can prescribing Opioids cause a patient’s death?
Article Name
Can prescribing Opioids cause a patient’s death?
Description
An opioid overdose happens when the prescribed drug is taken in unusual quantities that consequently become life-threatening.
Author
Publisher Name
completehealthnews.com
Publisher Logo

LEAVE A REPLY

Please enter your comment!
Please enter your name here